MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT615
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 12/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non health professional reported that following cataract surgery the patient experienced near vison is not functional, even treated for fuchs syndrome and also no chance of reading that menu in a restaurant.Additional information was requested and received.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was requested and received the reporter indicted that they had no vision right after surgery, but it started to return two days later.Gradually they adjusted to the new lens, and distance vision got better.Reporter was cleared to drive without glasses.
 
Event or Problem Description
Additional information was received stating the lens was explanted in a secondary procedure.
 
Additional Manufacturer Narrative
The health care professional provided information that the event was related to a calculation error with a hyperopic surprise.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The company lens of 12.0 diopter was exchanged for a company lens of 14.5 diopters.A difference of 2.5 diopters and a change in the cylinder power would indicate the event was unrelated to the product.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in b5 and h.6.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received from the consumer stating all the issues in the left eye were resolved and with the left eye doing all the work.There was no corneal transplant in the left eye.There are two medical device reports associated with this patient.This report is associated with the left eye.

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15797832
Report Number1119421-2022-02417
Device Sequence Number4790537
Product Code POE
UDI-Device Identifier00380652426114
UDI-Public00380652426114
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/22/2026
Device Model NumberDAT615
Device Lot Number15175510
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2022
Supplement Date Received by Manufacturer12/23/2022
03/06/2023
05/09/2024
Initial Report FDA Received Date11/15/2022
Supplement Report FDA Received Date01/20/2023
04/03/2023
06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LENSX LASER SYSTEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale